MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA 500; CLINICAL CHEMISTRY ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA 500; CLINICAL CHEMISTRY ANALYZER
Model Number DIMENSION VISTA 500
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc).The customer's quality controls (qc) were within the acceptable ranges on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer's site.The cse inspected the instrument and replaced the sample probe 1 (s1) mixer due to performance at the low end of acceptability on s1 mix service method.During the follow-up visit, the cse replaced the reagent 1 (r1) mixer board as it was failing.A siemens headquarters support center (hsc) specialist reviewed the instrument data and determined that there were no process or sample errors at the time when low result was obtained.The hsc specialist concluded that the issues with sample addition and mix could lead to low results.The issue was resolved by correcting the s1 and r1 mixing issues.The cause of the discordant, falsely low bhcg result on one patient sample is unknown.The instrument is performing within manufacturing specifications.No further evaluation of device is required.
 
Event or Problem Description
A discordant, falsely low beta human chorionic gonadotropin (bhcg) result was obtained on a patient sample on a dimension vista 500 instrument.The initial result was reported to the physician(s), who questioned the result.The sample was repeated on the same dimension vista instrument and on an alternate dimension vista instrument, resulting higher.The corrected result from the alternate instrument was reported to the physician(s).There are no reports of patient intervention or adverse health consequence due to the discordant, falsely low bhcg result.

Brand Name
DIMENSION VISTA 500
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key7312710
Report Number2517506-2018-00134
Device Sequence Number11131810
Product Code JJE
UDI-Device Identifier00630414593517
UDI-Public00630414593517
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIMENSION VISTA 500
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2018
Initial Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR